Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 14, 2010, 5:07 PM CDT for Martin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2010, 5:07 PM CDT (22:07 UTC)
- Expired
- May 14, 2010, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 46 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1514 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:19 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 14, 3:19 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 319 PM CDT FRI MAY 14 2010 .DISCUSSION... SEVERE WEATHER ONGOING THROUGH THE EVENING. A TORNADO WATCH STRECHES FROM SOUTHEAST NEW MEXICO ACROSS THE PERMIAN BASIN AND SOUTH TO TERRELL COUNTY THROUGH 8 PM CDT /7 PM MDT/. A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE RE-ENFORCED BY STORM OUTFLOW THROUGH THE AFTERNOON...WITH LITTLE MOVEMENT EXPECTED. AT 3 PM CDT...THE FRONTAL BOUNDARY WAS VISIBLE ON DOPPLER RADAR FROM NEAR PECOS TO NEAR GARDEN CITY. MOST UNSTABLE CAPES IN EXCESS OF 2000 SUGGESTED BY 18Z NAM THROUGH THE EVENING WITH BULK SHEAR EXCEEDING 40 KNOTS COLLOCATED WITH AXIS OF MOST UNSTABLE AIR FROM SOUTHEAST NEW MEXICO TO THE RIO GRANDE. APPEARS DEVELOPMENT MAY BE INCREASING AS SHORT WAVE APPARENT ON WATER VAPOR INCREASES MID LEVEL LIFT...PROGGED TO CONTINUE THROUGH THIS EVENING. AS A RESULT SEVERE THUNDERSTORMS APPEAR LIKELY THROUGH THIS EVENING...PARTICULARLY NEAR THE FRONTAL BOUNDARY AND INTO THE WARM MOIST AIR EAST OF THE MOUNTAINS. THE TORNADO THREAT WILL BE GREATEST NEAR THE EAST TO WEST BOUNDARY ACROSS THE CENTRAL TO SOUTHERN PERMIAN BASIN. THIS THREAT SHOULD PUSH SOUTHWEST ACROSS THE PECOS RIVER WITH THE BOUNDARY AS CONVECTION REINFORCES THE COLD POOL OVER THE PERMIAN BASIN THROUGH THE EVENING. THOUGH THE BOUNDARY LAYER WILL BE COOLER ON SATURDAY...MOST UNSTABLE CAPES WILL APPROACH 3000 ON SATURDAY WITH BULK SHEAR VALUES EXCEEDING 50...ONCE AGAIN FROM SOUTHEAST NEW MEXICO ACROSS THE PERMIAN BASIN AND SOUTH TO PECOS COUNTY. THE COOL BOUNDARY LAYER SUGGESTS THAT THE PRIMARY THREAT SATURDAY WILL BE LARGE HAIL. && .FIRE WEATHER... AFTERNOON RELATIVE HUMIDITIES WILL RANGE 5 TO 15 PERCENT FROM THE MOUNTAIN AREAS WEST OF THE PECOS TO THE PRESIDIO VALLEY AND BIG BEND THIS WEEKEND. THE DRIEST CONDITIONS WILL BE IN THE RIO GRANDE VALLEY. OVERNIGHT RECOVERY WILL BE POOR TO FAIR. THOUGH DRY CONDITIONS WILL BRING ELEVATED FIRE CONCERNS TO THAT AREA... SOUTHWEST WINDS ARE EXPECTED TO REMAIN UNDER 20 MPH. ACROSS THE REST OF THE AREA...AN EAST TO SOUTHEAST FLOW IS EXPECTED THROUGH THE WEEKEND. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 20 PERCENT JUST EAST OF THE MOUNTAINS TO BETTER THAN 60 PERCENT OVER THE NORTHEAST PARTS OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 62 77 64 82 / 60 40 40 30 CARLSBAD NM 59 79 57 83 / 50 10 10 20 DRYDEN TX 66 83 68 88 / 50 30 20 20 FORT STOCKTON TX 64 80 62 85 / 50 20 20 20 GUADALUPE PASS TX 55 73 58 79 / 30 10 10 10 HOBBS NM 59 75 58 81 / 50 30 20 20 MARFA TX 46 78 57 83 / 10 10 10 10 MIDLAND INTL AIRPORT TX 63 79 63 81 / 50 30 30 20 ODESSA TX 64 80 62 82 / 50 30 30 20 WINK TX 66 82 62 89 / 50 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05
Hazardous weather outlook, May 14, 1:21 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT FRI MAY 14 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 121 PM CDT FRI MAY 14 2010 /1221 PM MDT FRI MAY 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...MANY SEVERE. LARGE HAIL AND ISOLATED TORNADOES WILL BE THE MAIN THREATS. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT...OR 7 PM MDT...FOR ALL OF SOUTHEAST NEW MEXICO...THE TRANS PECOS...PORTIONS OF THE WESTERN LOW ROLLING PLAINS...AND PERMIAN BASIN. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO ALONG AND EAST OF A CARLSBAD...TO PECOS...TO SANDERSON LINE. LARGE HAIL WILL BE THE MAIN THREAT. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY ACROSS WEST TEXAS ALONG AND EAST OF A LAMESA TO MIDLAND TO BIG LAKE LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD ACTIVATE FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Local storm report, May 14, 3:11 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
311 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL GREENWOOD 32.03N 101.90W
05/14/2010 E1.75 INCH MIDLAND TX PUBLIC
PUBLIC REPORTED PINGPONG AND GOLFBALL SIZED HAIL IN
GREENWOOD.
&&
SCHULDTLocal storm report, May 14, 3:14 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD MIDLAND 32.00N 102.08W
05/14/2010 MIDLAND TX PUBLIC
PUBLIC REPORTED 6 TO 8 INCHES IN WATER ON MOST OF THE
MAJOR ROADS IN MIDLAND.
&&
SCHULDTLocal storm report, May 14, 3:26 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
326 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD MIDLAND 32.00N 102.08W
05/14/2010 MIDLAND TX PUBLIC
CARS WERE REPORTED TO BE STRANDED ON GARFIELD IN MIDLAND.
WATER WAS REPORTED TO BE 18 TO 20 INCHES DEEP ON GOLF
COURSE ROAD IN MIDLAND.
&&
SCHULDTSpecial weather statement, May 14, 3:40 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 340 PM CDT FRI MAY 14 2010 NMZ028-142115- EDDY COUNTY PLAINS- 240 PM MDT FRI MAY 14 2010 ...STRONG THUNDERSTORMS ACROSS CARLSBAD AREA... ...A TORNADO WATCH IS IN EFFECT... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE IN THE CARLSBAD AREA THROUGH 310 PM MDT. &&
Local storm report, May 14, 3:52 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
352 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL MIDLAND 32.00N 102.08W
05/14/2010 E1.00 INCH MIDLAND TX PUBLIC
PUBLIC REPORTED NICKEL TO QUARTER HAIL BY GARFIELD AND
MIDKIFF IN MIDLAND.
&&
SCHULDTLocal storm report, May 14, 4:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
452 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD 3 SE MIDLAND 31.97N 102.04W
05/14/2010 MIDLAND TX PUBLIC
WATER 8 TO 10 INCHES DEEP WAS REPORTED OVER THE ROAD ON
120E SE OF MIDLAND.
&&
SCHULDTThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:46 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| May 14, 12:52 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 68 min |
| May 14, 12:57 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 63 min |
| May 14, 1:04 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin, Midland | 56 min |
| May 14, 1:07 PM CDT | Tornado Warning | MAF | Andrews, Ector, Winkler | 38 min |
| May 14, 1:11 PM CDT | Tornado Warning | MAF | Andrews, Ector | 34 min |
| May 14, 1:17 PM CDT | Tornado Warning | MAF | Glasscock, Howard, Mitchell | 17 min |
| May 14, 1:18 PM CDT | Flash Flood Warning | MAF | Midland | 6 hr |
| May 14, 1:24 PM CDT | Tornado Warning | MAF | Martin, Midland | 36 min |
| May 14, 1:43 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 62 min |
| May 14, 1:44 PM CDT | Tornado Warning | MAF | Midland | 31 min |
| May 14, 1:46 PM CDT | Tornado Warning | MAF | Winkler | 29 min |
| May 14, 1:55 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Glasscock, Howard, Martin, Midland | 65 min |
| May 14, 2:13 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| May 14, 2:20 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 55 min |
| May 14, 2:30 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 60 min |
| May 14, 2:40 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 35 min |
| May 14, 2:40 PM CDT | Tornado Warning | MAF | Andrews, Ector, Martin, Midland | 35 min |
| May 14, 2:43 PM CDT | Tornado Warning | MAF | Glasscock, Howard, Martin, Midland | 32 min |
| May 14, 3:02 PM CDT | Tornado Warning | MAF | Glasscock, Howard | 28 min |
| May 14, 3:15 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 60 min |
| May 14, 3:21 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 54 min |
| May 14, 3:30 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Mitchell | 60 min |
| May 14, 3:35 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| May 14, 3:42 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 63 min |
| May 14, 4:08 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Ector, Martin, Midland, Upton | 52 min |
| May 14, 4:26 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 30 min |
| May 14, 4:56 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Pecos, Upton, Ward | 64 min |
| May 14, 5:16 PM CDT | Flash Flood Watch | MAF | Crane, Ector, Glasscock, Howard, Martin, Midland and 5 more | 35 hr |
| May 14, 5:18 PM CDT | Tornado Warning | MAF | Crane, Pecos, Upton, Ward | 27 min |
| May 14, 5:34 PM CDT | Areal Flood Advisory | MAF | Crane, Midland, Upton | 3 hr |
| May 14, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 58 min |
| May 14, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 59 min |
| May 14, 6:02 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| May 14, 6:12 PM CDT | Tornado Warning | MAF | Reagan | 33 min |
| May 14, 6:44 PM CDT | Tornado Warning | MAF | Reagan | 31 min |
| May 14, 6:59 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reagan, Upton | 61 min |
| May 14, 1:37 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 53 min |
| May 14, 2:06 PM CDT | Tornado Warning | MAF | Lea | 24 min |
| May 14, 2:39 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 35 min |
| May 14, 5:33 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| May 14, 6:07 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 53 min |
| May 14, 6:10 PM CDT | Tornado Warning | MAF | Eddy | 35 min |
| May 14, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 55 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.